Sore mouth

Have lupus /fibro .Have had lots of dental problems last few years and didn't make a connection untill reading some of your posts here. Has anyone had recurrent thrust infection in mouth.my dentist informed me at my last check up I had fungal infection on roof of my mouth and to use cortysol mouthwash.I 've had problems with roof of mouth for years n no one ever mentioned this n4.just wondering if there is connection.

11 Replies

oldestnewest
  • What medication are you on? Some increase the tendency to develop thrush.

  • I keep getting oral thrush, mouth sores, splits on my tongue and rash on the roof of my mouth x I use genigel mouth wash that I get off amazon and it works for me. I don't use it all the time as it's expensive but when symptoms flare I use it until better x

  • Thanks leannehowis.Will have a look for genigel mouthwash n give it a try.Will try anything once to c if it helps.thanks again

  • Good luck xoxo

  • My rheumatologist sent me to an ENT dr because I started getting hoarse. The ENT told me that I have Thrush in my throat. He stated its common in lupus patients because of the medications we take. He prescribed Nystatin for it.

  • Thanks Cindymc .should probably mention at my next rhuemy app or ask my go about referral.

  • I recently had another visit with the ENT dr and the thrush hasn't come back but he said my throat continues to be extremely dry( which it doesn't seem to be to me ) but he recommended dry mouth hard candies that help moisturize the throat. I was skeptical but it does really help. He also said that a lot of the mouth sores and thrush are a result of the the throat getting dry which allows bacteria and fungus to grow. Again he stated the dry throat is a side effect of lupus and also because of the medications we take. He also recommended the biotene dry mouth spray to moisturize the throat.

  • Thanks for update.really appreciate the info. I 've got a referral to ent but waited 6 months so far and not heard nothing.will b trying all of the things you mentioned in u r post as I m still having problems.I manage to get the thrush on food of mouth nearly cleared then bang it's back ,so the dryness makes sense in being part of the problem.

    thank you again for sharing.x

  • You're welcome. I hope it helps you and you feel better soon. 😊

  • I got thrush in my mouth when I was on the steroids and my GP gave me something to take orally, a yellow substance which worked instantly but I've both as that issue with the hydroxycloriquine or methotrexate but I do still get mouth ulcers especially at the back where my wisdom teeth are.

  • Sorry to hear about your mouth pain. I have the same thing on occasion due to the immunosuppressions I am on. But the correct cure is a anti=fungal, like fluconazole or oral nystatin suspension. This works great for me, and I only get the infection when I am antibiotics for some other reason. I would be seeing my general physician for this common problem. God Bless.

You may also like...